MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Codes Material Puncture/Hole (1504); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event, before the patient was ready to perform the hemodialysis, a routine examination of the catheter was performed by medical staff, and a crack was found at the catheter end interface which did not cause direct physical injury to the patient as it was found before use.Immediately discontinued the use of the catheter and replaced it with a new crack-free catheter with the same lot and id on the same day of the event as a remedial action.The procedure was completed.It was explained and patient was reassured in detail to ensuring the patient was informed of the event and panic was removed.A full inspection of the same batch of catheters in stock was performed, and no other cracks were identified.The catheter was not repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21168333
Report Number1282497-2025-00034
Device Sequence Number4603798
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2324100306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/17/2025
Date Device Manufactured09/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale